Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 4, 2019, 7:51 AM CDT for 4 parishes in Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2019, 7:51 AM CDT (12:51 UTC)
- Expired
- Apr 4, 2019, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 54 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 8:53 AM CDT | FLASH FLOOD | Lake Arthur, LA | PUBLIC POSTED PHOTOS OF FLOODING IN LAKE ARTHUR AND REPORTS WATER IS IN TWO HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.9 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
405
WGUS54 KLCH 041251
FFWLCH
LAC001-023-053-113-041545-
/O.NEW.KLCH.FF.W.0003.190404T1251Z-190404T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
751 AM CDT Thu Apr 4 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northeastern Cameron Parish in southwestern Louisiana...
Southeastern Jefferson Davis Parish in southwestern Louisiana...
Western Acadia Parish in southwestern Louisiana...
Northwestern Vermilion Parish in southwestern Louisiana...
* Until 1045 AM CDT.
* At 750 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 5 inches of rain have fallen.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Crowley, Jennings, Welsh, Lake Arthur, Iota, Gueydan, Mermentau,
Klondike, Evangeline, Morse, Riceville, Wright, Maxie, Indian
Bayou, Egan, Thornwell, Lowry, Lyons Point, Estherwood and Roanoke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3008 9293 3008 9289 3011 9291 3013 9291
3014 9289 3016 9289 3016 9299 3039 9242
3016 9227 3015 9227 3015 9228 3014 9225
3007 9221 2983 9275
$$
RM12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 6:18 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 4, 6:18 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
618 AM CDT Thu Apr 4 2019
.AVIATION...
VCTS with MVFR/IFR ceilings are expected to continue at all area
TAF sites through 15Z with +TSRA possible at KARA/KLFT/KLCH.
Another period of VCTS will then be possible at all area TAF sites
through 21Z. Showers and thunderstorms are expected to end at that
time, but ceilings are expected to remain MVFR/IFR and drop to
IFR/LIFR after sunset. Away from the vicinity of thunderstorms,
winds are expected to be out of the S/SE at 10-15 knots.
Thunderstorms will be capable of producing large hail and variable
winds of 20 knots with gusts above 30 possible.
&&
.PREV DISCUSSION... /issued 346 AM CDT Thu Apr 4 2019/
DISCUSSION...
Severe weather warnings in effect earlier this morning, primary
for hail and wind. The first significant upper level disturbance
has ignited an area of strong to severe thunderstorms across SE
TX/W LA this morning, moving northeast between 35-45 mph. Most
model guidance did not show this forming this rapidly, except for
the NAM12 which was depicting increased convection much earlier
than the blended guidance. Thus, leaned on this solution for early
updated forecast this morning, including the mention of severe
thunderstorms areawide. SPC has entire area in slight risk of
severe thunderstorms in the Day 1 outlook that officially starts
at 12z. Due to the faster development of thunderstorms, will
consider this starting now.
Strong to severe thunderstorms expected primarily over C and SC LA
after daybreak this morning into the afternoon hours as the
shortwave axis moves further east. Convection expected to diminish
by sunset when the disturbance is expected east of the forecast
area. For the severe weather threat, hail and damaging winds the
primary threat, along with possible tornadoes with the supercell
development. By tonight and Friday, lower pops with the exiting
disturbance to the east.
The second upper level storm system to affect the region is
expected to bring periods of showers and thunderstorms by Saturday
night into Sunday. The 00z GFS/ECMWF solutions show the greatest
lift moving north of the area, but still shows some training
possible, thus the heavy rain potential. Due to the model run to
run differences, too early to talk storm totals just yet.
The upper level disturbance expected to move east of the area
Monday, bringing a weak front and the end of the precipitation by
Monday afternoon.
DML
MARINE...
Elevated onshore flow will continue through this afternoon as low
pressure deepens over the Plains. Periods of moderate to
occasionally strong southerly winds will continue through the
weekend. Strong to possibly severe thunderstorms expected today,
and again Saturday as two distinct upper level disturbances affect
the region. A weak cold front expected to bring offshore flow and
an end to the showers and thunderstorms by Monday night.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 65 80 65 / 80 40 20 20
LCH 72 68 79 67 / 80 20 20 20
LFT 72 68 80 67 / 80 30 20 20
BPT 73 68 79 67 / 80 20 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 4 PM CDT this afternoon for
GMZ470-472-475.
&&
AVIATION...26Hazardous weather outlook, Apr 4, 4:15 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 415 AM CDT Thu Apr 4 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 051200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 415 AM CDT Thu Apr 4 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and thunderstorms will continue over the area today, with some severe thunderstorms possible. Frequent cloud to ground lightning possible across any given area. Any severe storms that develop will be capable of producing hail, damaging winds as well as a few isolated tornadoes. There is also a marginal risk of excessive rainfall over Central and Southern Louisiana due to repetitive development of thunderstorms over the same area. The showers and thunderstorms is expected to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Low chances of precipitation for Friday. The next significant upper level disturbance expected to bring a prolonged chance of showers and thunderstorms by Saturday afternoon through Sunday. A slight risk of severe thunderstorms is also outlooked by the Storm Prediction Center for severe thunderstorms. Any severe storms that develop on Thursday will be capable of producing hail, damaging winds as well as a few isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation requested for today, and possibly Saturday. GMZ430-432-435-450-452-455-470-472-475-051200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 415 AM CDT Thu Apr 4 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will continue over the area today, with some severe thunderstorms possible. Frequent cloud to water lightning possible across any given area. Any severe storms that develop will be capable of producing hail, high winds as well as a few isolated waterspouts. The showers and thunderstorms is expected to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Low chances of precipitation for Friday. The next significant upper level disturbance expected to bring a prolonged chance of showers and thunderstorms by Saturday afternoon through Sunday. A slight risk of severe thunderstorms is also outlooked by the Storm Prediction Center for severe thunderstorms. Frequent cloud to water lightning possible across any given area. Any severe storms that develop will be capable of producing hail, high winds as well as a few isolated waterspouts. .SPOTTER INFORMATION STATEMENT... Spotter activation requested for today, and possibly Saturday.
In the hours before
Local storm report, Apr 4, 6:32 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
632 AM CDT THU APR 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM HAIL 3 SSW DE RIDDER 30.80N 93.31W
04/04/2019 E1.75 INCH BEAUREGARD LA PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL SOUTH OF DERIDDER.
&&
MEGNIALocal storm report, Apr 4, 6:37 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
637 AM CDT THU APR 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM MARINE TSTM WIND 3 SW CAMERON 29.77N 93.34W
04/04/2019 M46 MPH CAMERON LA C-MAN STATION
C-MAN STATION RECORDED A 40 KNOT GUST.
&&
MEGNIALocal storm report, Apr 4, 6:48 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
648 AM CDT THU APR 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM HAIL 3 SSW CANEY HEAD 30.46N 94.19W
04/04/2019 E1.75 INCH HARDIN TX PUBLIC
PUBLIC POSTED PHOTO OF GOLF BALL SIZED HAIL.
&&
MEGNIALocal storm report, Apr 4, 6:52 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
652 AM CDT THU APR 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL 3 N SILSBEE 30.39N 94.19W
04/04/2019 E1.00 INCH HARDIN TX PUBLIC
PUBLIC POSTED PHOTO OF QUARTER SIZE HAIL TO SOCIAL MEDIA.
&&
MEGNIALocal storm report, Apr 4, 7:13 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
713 AM CDT THU APR 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM HAIL 1 N MAMOU 30.65N 92.42W
04/04/2019 E1.00 INCH EVANGELINE LA BROADCAST MEDIA
BROADCAST MEDIA POSTED PHOTOS OF MARBLE TO QUARTER SIZE
HAIL NEAR MAMOU.
&&
MEGNIASpecial weather statement, Apr 4, 7:25 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
725 AM CDT Thu Apr 4 2019
LAZ031-041-042-041315-
Calcasieu LA-Jefferson Davis LA-Allen LA-
725 AM CDT Thu Apr 4 2019
...SPECIAL WEATHER STATEMENT...
At 725 AM CDT, Doppler radar was tracking a strong thunderstorm near
Westlake, moving east at 35 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lake Charles, Jennings, Westlake, Welsh, Iowa, Kinder, Fenton, Moss
Bluff, Buller, Lebleu Settlement, Pine Island, Roanoke, Lacassine and
Hathaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 9329 3054 9273 3032 9263 3032 9262
3031 9262 3030 9263 3028 9262 3025 9263
3012 9321
TIME...MOT...LOC 1225Z 249DEG 31KT 3021 9326
RM12The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:14 AM CDT | Special Weather Statement | LCH | Vernon | 31 min |
| Apr 4, 2:19 AM CDT | Special Weather Statement | LCH | Vernon | 26 min |
| Apr 4, 2:28 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 27 min |
| Apr 4, 2:34 AM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 4, 2:35 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 40 min |
| Apr 4, 3:13 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 27 min |
| Apr 4, 3:23 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 37 min |
| Apr 4, 4:07 AM CDT | Special Weather Statement | LCH | Evangeline | 23 min |
| Apr 4, 4:25 AM CDT | Special Marine Warning | LCH | 35 min | |
| Apr 4, 4:31 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 19 min |
| Apr 4, 4:38 AM CDT | Special Weather Statement | LCH | Cameron | 37 min |
| Apr 4, 4:41 AM CDT | Special Weather Statement | LCH | Saint Martin | 34 min |
| Apr 4, 4:48 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, St. Mary | 27 min |
| Apr 4, 5:09 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Jefferson Davis | 51 min |
| Apr 4, 5:18 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Cameron | 117 min |
| Apr 4, 6:09 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 51 min |
| Apr 4, 6:12 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Jefferson Davis, Vermilion | 48 min |
| Apr 4, 6:22 AM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron, Jefferson Davis, St. Mary | 5 hr |
| Apr 4, 6:54 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Vermilion | 66 min |
| Apr 4, 7:25 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 50 min |
| Apr 4, 7:53 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 2 hr |
| Apr 4, 7:55 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Vermilion | 65 min |
| Apr 4, 8:22 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 53 min |
| Apr 4, 8:33 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 117 min |
| Apr 4, 8:42 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 63 min |
| Apr 4, 9:11 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 64 min |
| Apr 4, 9:19 AM CDT | Flash Flood Warning | LCH | Calcasieu | 116 min |
| Apr 4, 9:32 AM CDT | Special Weather Statement | LCH | Lafayette | 43 min |
| Apr 4, 10:06 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 70 days |
| Apr 4, 10:30 AM CDT | Special Weather Statement | LCH | Acadia, Lafayette, Saint Martin, St. Mary, Vermilion | 45 min |
| Apr 4, 10:44 AM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 2 hr |
| Apr 4, 10:51 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 36 min |
| Apr 4, 11:17 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 29 min |
| Apr 4, 11:58 AM CDT | Flash Flood Warning | LCH | Calcasieu | 2 hr |
| Apr 4, 12:13 PM CDT | Special Weather Statement | LCH | Beauregard | 47 min |
| Apr 4, 12:31 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 59 min |
| Apr 4, 12:42 PM CDT | Flash Flood Warning | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Martin and 2 more | 2 hr |
| Apr 4, 12:43 PM CDT | Tornado Warning | LCH | Beauregard | 21 min |
| Apr 4, 1:29 PM CDT | Special Weather Statement | LCH | Evangeline | 46 min |
| Apr 4, 1:32 PM CDT | Special Weather Statement | LCH | Acadia | 43 min |
| Apr 4, 2:15 PM CDT | Areal Flood Warning | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 3 more | 3 hr |
| Apr 4, 2:19 PM CDT | Special Weather Statement | LCH | Evangeline | 56 min |
| Apr 4, 2:26 PM CDT | Special Weather Statement | LCH | Saint Landry | 49 min |
| Apr 4, 5:15 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 45 min |
| Apr 4, 5:58 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 62 min |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.